NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 21, 2:59 PM EST, 2 hours 31 minutes earlier.
Area forecast discussion, Apr 21, 2:59 PM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
359 PM EDT Wed Apr 21 2021
.Short Term...(This evening through Thursday night)
Issued at 359 PM EDT Wed Apr 21 2021
...FREEZING TEMPERATURES EXPECTED AGAIN TONIGHT...
Isolated to scattered showers with a mix of rain, snow, and graupel
will continue across central Indiana this afternoon and into the
evening hours. A few rumbles of thunder will also be possible in the
stronger cells this afternoon. Satellite imagery shows widespread Cu
across the region this afternoon under a backend vort max.
At the surface, surface high pressure and lower level subsidence
will help to bring in drier air starting tonight and continuing
throughout the short term period. This, as well as the vort max
exiting to the east, will push the showers out by late this evening.
NW flow will continue aloft into tomorrow, continuing CAA until
then. As a result, temperatures will again drop down to below
freezing tonight prompting another freeze warning from 1 AM to 10
AM. Surface temperatures will then rapidly warm starting around mid
morning with generally pleasant weather expected for the day. Highs
tomorrow will still be below normal, but with temps getting into the
50s, it will be warmer than these past couple of snowy days. Brief
ridging will move in tomorrow night which will start to end the CAA
as winds shift to out of the south. Tomorrow's overnight lows will
still be below normal, but 'only' dropping to the mid 30s. Some
patchy frost will be possible tomorrow night, but with cloud
coverage expected to increase through the night and winds around 5
kts, will hold off on issuing a frost headline for now.
&&
.Long Term...(Friday through Wednesday)
Issued at 359 PM EDT Wed Apr 21 2021
The extended will feature book end systems, otherwise high
confidence in dry weather and quickly moderating temperatures Sunday
through next Tuesday.
Prior to that, after a dry and warmer Friday, under the influence of
high pressure, another upper trough and frontal system will bring a
chance of showers to the area Friday night and Saturday.
Finally, another upper trough, a frontal system and much more warm
and unstable air will bring a chance of thunderstorms to the area by
next Wednesday.
Temperatures will start off on an upswing but still below normal
through the weekend. Then, increasing flow off the Gulf will bring
in much warmer and moist air to the Ohio Valley. Low level thermals
and some sunshine will allow for well above normal temperatures by
Tuesday with 80 degrees possible.
&&
.Aviation...(18Z TAF Issuance)
Issued at 159 PM EDT Wed Apr 21 2021
IMPACTS:
- Low VFR to high MVFR ceilings expected this afternoon
- Isolated to scattered rain/snow showers this afternoon and evening
that may briefly drop ceilings and visibilities to MVFR
- Westerly winds at around 10 kts through the period, brief gusts
around 20kts this afternoon.
DISCUSSION: Isolated to scattered showers will continue through the
rest of the afternoon into the evening hours. Precipitation will
mostly fall as rain, but snow and graupel may mix in at times. A
few rumbles of thunder will also be possible but confidence is not
high enough to include in the TAF at this time. Ceilings will
likely bounce around 030 through the afternoon with these
scattered showers but are expected to rise later today to be more
firmly VFR. Visibility or ceilings may drop briefly, possibly to
low end MVFR, within showers.
Weather will quiet down overnight with winds generally out of the
west at around 5 kts increasing to around 10 kts during the day
tomorrow.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
Freeze Warning from 1 AM to 10 AM EDT Thursday for INZ021-
028>031-035>049-051>057-060>065-067>072.
&&
Short Term...KH
Long Term...Koch
Aviation...KH
Hazardous weather outlook, Apr 21, 3:34 PM EST, 1 hour 56 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
434 PM EDT Wed Apr 21 2021
INZ021-028>031-035>049-051>057-060>065-067>072-221000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
434 PM EDT Wed Apr 21 2021
...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM EDT
THURSDAY...Insert Headline Here...
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Sub-freezing temperatures expected tonight which will damage
sensitive vegetation. An isolated rumble of thunder is possible
through early this evening in stronger rain showers.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind